Institute of Information Theory and Automation

You are here


Journal Article

Global weight optimization of frame structures with polynomial programming

Tyburec Marek, Kočvara Michal, Kružík Martin

: Structural and Multidisciplinary Optimization vol.66, 257

: GA22-15524S, GA ČR, 8J20FR019, GA MŠk, GF21-06569K, GA ČR

: Topology optimization, Frame structures, Semidefinite programming, Polynomial optimization, Global optimality

: 10.1007/s00158-023-03715-5



(eng): Weight optimization of frame structures with continuous cross-section parametrization is a challenging non-convex problem that has traditionally been solved by local optimization techniques. Here, we exploit its inherent semi-algebraic structure and adopt the Lasserre hierarchy of relaxations to compute the global minimizers. While this hierarchy generates a natural sequence of lower bounds, we show, under mild assumptions, how to project the relaxed solutions onto the feasible set of the original problem and thus construct feasible upper bounds. Based on these bounds, we develop a simple sufficient condition of global Ɛ-optimality. Finally, we prove that the optimality gap converges to zero in the limit if the set of global minimizers is convex. We demonstrate these results by means of two academic illustrations.

: BA

: 10102

2019-01-07 08:39